MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL13.2
Medical Device Problem Codes Misfocusing (1401); Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code Blurred Vision (2137)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Lens work order search: no similar complaint type events reported for units within the same lot.Claim# (b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted a 13.2mm micl13.2 implantable collamer lens, -14.5 diopter, into the patient's right (od) eye.The surgeon reports an unexpected refractive result with anterior vault.Attempts to obtain additional information have not been successful.
 
Additional Manufacturer Narrative
Additional information: h3- device evaluation: lens was returned dry in a specimen cup with residue on the lens.Visual inspection found the haptic torn and foreign residue on the lens.Claim# (b)(4).
 
Additional Manufacturer Narrative
Corrected data: the reporter indicated that the surgeon implanted a 13.2mm micl 13.2 implantable collamer lens, 14.5 diopter, into the patient's right (od) eye.The surgeon reports an unexpected refractive result with anterior vault.Lens was explanted.Attempts to obtain additional information have not been successful.Claim # (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia, ca
MDR Report Key10491987
Report Number2023826-2020-01957
Device Sequence Number19502282
Product Code MTA
UDI-Device Identifier00841542103381
UDI-Public00841542103381
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Model NumberMICL13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/26/2020
Initial Date Received by Manufacturer 08/06/2020
Supplement Date Received by Manufacturer10/19/2020
09/22/2021
Initial Report FDA Received Date09/03/2020
Supplement Report FDA Received Date11/19/2020
09/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;